An interaction between haloperidol and carbamazepine in a patient with cerebral palsy

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A 37-year-old woman with cerebral palsy and a rapid cycling bipolar affective disorder developed drowsiness and slurred speech when being treated with a combination of haloperidol and a low dose of carbamazepine. This effect occurred twice but did not appear when the patient was given carbamazepine alone at much higher doses. This suggests that some patients who appear intolerant of carbamazepine may still benefit from this drug if concomitant haloperidol therapy is ceased.

Original languageEnglish (US)
Pages (from-to)605-607
Number of pages3
JournalAustralasian Psychiatry
Volume21
Issue number4
DOIs
StatePublished - 1987
Externally publishedYes

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'An interaction between haloperidol and carbamazepine in a patient with cerebral palsy'. Together they form a unique fingerprint.

  • Cite this